Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Mar 24, 2021, 10:55 PM CDT for McCulloch County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 10:55 PM CDT (03:55 UTC)
- Expired
- Mar 25, 2021, 12:00 AM CDT
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2767 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
664 WWUS84 KSJT 250355 SPSSJT Special Weather Statement National Weather Service San Angelo TX 1055 PM CDT Wed Mar 24 2021 TXZ073-154-168-250500- Menard TX-McCulloch TX-Concho TX- 1055 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCULLOCH...NORTHEASTERN MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL MIDNIGHT CDT... At 1055 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Eden, or 11 miles north of Menard, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Melvin around 1135 PM CDT. Brady and Brady Lake around 1200 AM CDT. Other locations impacted by this storm include Us-83 Near The Menard- Concho County Line and Live Oak. LAT...LON 3094 9986 3117 9995 3135 9930 3110 9912 TIME...MOT...LOC 0355Z 254DEG 21KT 3108 9982 $$ sn
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:28 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 24, 6:28 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 628 PM CDT Wed Mar 24 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 249 PM CDT Wed Mar 24 2021 Early this afternoon, a stationary front was located west to east along a Big Spring, San Angelo to Brady line. A dryline was also situated across our southwestern counties and was just east of Ozona as of 2 PM. The airmass south of the front and east of the dryline was beginning to destabilize over our southeast counties, with surface based CAPES 1000-1500 J/kg noted between Sonora, Junction and San Saba per latest SPC mesoanalysis. Visible satellite imagery shows enhanced cumulus developing over this area the past couple of hours. Latest HRRR is showing some convective development around 21Z, while some of the other models were less aggressive. If storms manage to develop, large hail and damaging winds will be a concern, given the moderately unstable airmass and deep layer shear between 50 and 60 knots. More widespread showers and thunderstorms are expected to develop later this evening, as lift increases with an approaching upper trough to our west. Additional strong to severe storms will be possible from late evening into the overnight hours, with the severe threat confined to far southeast counties. The main threat again will be large hail and damaging winds. A cold front will move south across the area overnight, with precipitation ending across eastern counties late. Dry and pleasant weather is expected on Thursday, with highs in the upper 60s and lower 70s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 249 PM CDT Wed Mar 24 2021 Gusty south to southwest return Friday as lee trough in West Texas strengthens. It will be warmer with highs in the lower 80s. A cold front will be moving through Saturday afternoon. Temperatures will still be seasonably warm with upper 70s in the Big Country and with lower 80s south. Low level moisture will begin flowing over cooler air at the surface Saturday night...as an upper trough approaches from the West. Can't rule out isolated showers Saturday night, but the best potential for showers and thunderstorms will be Sunday into Monday night. Showers taper off Monday afternoon...as the upper trough/low moves east of the region. It's a little early to determine severe potential but southern sections along I-10 to Mason and Saba are only marginally unstable in the GFS model with MUCAPES of around 500 J/KG Sunday and Sunday night. This could still change, however, as moisture is one of the more difficult things for the models to predict. && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Wed Mar 24 2021 Isolated convection continues to develop early this evening, but nothing very close to a terminal location. More widespread convection is still expected to develop farther north and west and much closer to terminal locations later this evening and into the early morning hours. Shortlived MVFR conditions possible with these storms. This will push east of the area and leave drier conditions by sunrise Thursday morning. Otherwise, decreasing cloud cover for Thursday with west to northwest winds at around 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 68 48 80 / 40 5 0 0 San Angelo 43 71 47 82 / 40 0 0 0 Junction 45 74 46 84 / 60 0 0 0 Brownwood 45 70 46 81 / 60 5 0 0 Sweetwater 42 68 49 79 / 20 0 0 0 Ozona 44 71 48 81 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...07
Hazardous weather outlook, Mar 24, 3:05 PM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 305 PM CDT Wed Mar 24 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 305 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible south of a Brownwood to Sonora line this afternoon. A few storms may be severe, with damaging winds and large hail the main threat. Additional thunderstorms are expected to develop by mid to late evening. Some of these storms could strengthen to severe levels, mainly east of a Cross Plains to Sonora line. The main concerns with these thunderstorms will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon into the evening hours.
In the hours before
Special weather statement, Mar 24, 9:32 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
932 PM CDT Wed Mar 24 2021
TXZ154-168>170-250300-
Mason TX-Menard TX-Kimble TX-McCulloch TX-
932 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBLE...
SOUTHWESTERN MCCULLOCH...EASTERN MENARD AND NORTHWESTERN MASON
COUNTIES UNTIL 1000 PM CDT...
At 932 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Menard, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hext around 945 PM CDT.
Calf Creek around 1000 PM CDT.
Other locations impacted by this storm include The Intersection Of
Us-83 And Ranch Road 1773, Us-190 Near The Menard-
Mcculloch County Line, Cleo, The Intersection Of Us-
190 And Ranch Road 1311, The Intersection Of Us-
83 And Highway 29 and Us-83 Near The Kimble-Menard County Line.
LAT...LON 3066 10006 3109 9962 3109 9960 3111 9960
3113 9958 3093 9933 3052 9994
TIME...MOT...LOC 0232Z 223DEG 22KT 3088 9966
POSpecial weather statement, Mar 24, 9:58 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
958 PM CDT Wed Mar 24 2021
TXZ139-154-250330-
Coleman TX-McCulloch TX-
958 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLEMAN AND NORTHERN
MCCULLOCH COUNTIES UNTIL 1030 PM CDT...
At 958 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lohn, or 15 miles north of Brady, moving east at 35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Placid around 1020 PM CDT.
Mercury around 1025 PM CDT.
Other locations impacted by this storm include Us-
283 Near The Mcculloch-Coleman County Line and Fife.
LAT...LON 3125 9945 3138 9957 3152 9921 3150 9920
3147 9920 3147 9919 3146 9918 3146 9917
3134 9910
TIME...MOT...LOC 0258Z 251DEG 30KT 3135 9942Special weather statement, Mar 24, 10:00 PM CDT, 55 minutes before
Special Weather Statement National Weather Service San Angelo TX 1000 PM CDT Wed Mar 24 2021 TXZ072-073-077-168-250330- Menard TX-Schleicher TX-Tom Green TX-Concho TX- 1000 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHLEICHER... SOUTHEASTERN TOM GREEN...NORTHWESTERN MENARD AND SOUTHWESTERN CONCHO COUNTIES UNTIL 1030 PM CDT... At 959 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles southeast of Christoval, moving northeast at 35 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of northeastern Schleicher, southeastern Tom Green, northwestern Menard and southwestern Concho Counties. LAT...LON 3091 10040 3101 10045 3127 10010 3101 9996 TIME...MOT...LOC 0259Z 241DEG 37KT 3099 10035
Special weather statement, Mar 24, 10:46 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1046 PM CDT Wed Mar 24 2021
TXZ078-169-250430-
Kimble TX-Sutton TX-
1046 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBLE AND EAST CENTRAL
SUTTON COUNTIES UNTIL 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roosevelt, or 18 miles west of Junction, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Roosevelt around 1050 PM CDT.
South Llano River State Park around 1115 PM CDT.
Other locations impacted by this storm include I-10 Near The
Sutton-kKmble County Line and Cleo.
LAT...LON 3035 10013 3058 10018 3071 9956 3071 9948
3064 9948 3053 9984 3040 9978
TIME...MOT...LOC 0345Z 254DEG 29KT 3046 10009
snSpecial weather statement, Mar 24, 10:49 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1049 PM CDT Wed Mar 24 2021
TXZ154-155-170-250445-
Mason TX-McCulloch TX-San Saba TX-
1049 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCULLOCH...
NORTHEASTERN MASON AND SOUTHWESTERN SAN SABA COUNTIES UNTIL 1145 PM
CDT...
At 1049 PM CDT, Doppler radar was tracking a strong thunderstorm near
Katemcy, or 13 miles north of Mason, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Fredonia around 1100 PM CDT.
Pontotoc around 1115 PM CDT.
Cherokee around 1145 PM CDT.
LAT...LON 3092 9896 3086 9897 3083 9924 3104 9932
3118 9872 3092 9868
TIME...MOT...LOC 0349Z 254DEG 22KT 3094 9919
snSpecial weather statement, Mar 24, 10:55 PM CDT, 0 minutes before
Special Weather Statement National Weather Service San Angelo TX 1055 PM CDT Wed Mar 24 2021 TXZ073-154-168-250500- Menard TX-McCulloch TX-Concho TX- 1055 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCULLOCH...NORTHEASTERN MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL MIDNIGHT CDT... At 1055 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Eden, or 11 miles north of Menard, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Melvin around 1135 PM CDT. Brady and Brady Lake around 1200 AM CDT. Other locations impacted by this storm include Us-83 Near The Menard- Concho County Line and Live Oak. LAT...LON 3094 9986 3117 9995 3135 9930 3110 9912 TIME...MOT...LOC 0355Z 254DEG 21KT 3108 9982 sn
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Special Weather Statement | SJT | Brown | 28 min |
| Mar 24, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Mar 24, 8:05 PM CDT | Special Weather Statement | SJT | Brown | 40 min |
| Mar 24, 8:09 PM CDT | Special Weather Statement | SJT | San Saba | 51 min |
| Mar 24, 9:00 PM CDT | Special Weather Statement | SJT | Menard | 30 min |
| Mar 24, 9:06 PM CDT | Special Weather Statement | SJT | Kimble | 24 min |
| Mar 24, 9:32 PM CDT | Special Weather Statement | SJT | Menard | 28 min |
| Mar 24, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 54 min |
| Mar 24, 9:58 PM CDT | Special Weather Statement | SJT | McCulloch | 32 min |
| Mar 24, 10:00 PM CDT | Special Weather Statement | SJT | Schleicher | 30 min |
| Mar 24, 10:08 PM CDT | Tornado Warning | SJT | Kimble | 37 min |
| Mar 24, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 51 min |
| Mar 24, 10:40 PM CDT | Tornado Warning | SJT | Kimble, Mason | 35 min |
| Mar 24, 10:46 PM CDT | Special Weather Statement | SJT | Kimble | 44 min |
| Mar 24, 10:49 PM CDT | Special Weather Statement | SJT | San Saba | 56 min |
| Mar 24, 10:58 PM CDT | Special Weather Statement | SJT | Kimble | 62 min |
| Mar 24, 11:14 PM CDT | Special Weather Statement | SJT | Mason | 61 min |
| Mar 24, 11:27 PM CDT | Special Weather Statement | SJT | Kimble | 63 min |
| Mar 24, 11:32 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 43 min |
| Mar 24, 11:35 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 55 min |
| Mar 24, 11:41 PM CDT | Special Weather Statement | SJT | San Saba | 49 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.